MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-2-8-HX-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/09/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that an axium coil had resistance in the catheter and detached prematurely.The patient had an aneurysm at the end of the m1 segment of the brain.Using stent-assisted spring coil embolization.Filling with axium apb-2-8-hx-es, and there was a lot of resistance during the filling process.Moreover, it was found that the spring coil was automatically detached from the micro-catheter, this spring coil had quality problem and would not be charged.The coil was removed from the patient by withdrawing the microcatheter.No surgical or medical intervention was required.The physician did not reposition the coil, attempt to detach the coil or rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for a ruptured, saccular aneurysm in the left side of the brain.The max diameter was 4mm and the neck diameter was 3mm.The patient's blood blood flow and vessel tortuosity was normal.No patient symptoms or complications were reported.
Event or Problem Description
Additional information received reported that the catheter resistance was in the middle of the catheter.The coil came out of the introducer sheath smoothly.There was damage to the coil observed after removal.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis: as found condition: the pushwire were returned within the inner pouch; inside of a biohazard bag and a shipping box.There was no implant coil or catheter returned with the pushwire.In addition, the catheter size and model were not reported.Therefore, any contributing factors from the catheter including its compatibility for use with the axium prime coil could not be determined.Visual inspection/damage location details: the implant coil was found to be detached from the pushwire.The shield coil found intact with no damage.The coin was not present against the lumen stop as it was pulling back.The break indicator (manual detachment location) was found intact.However, the ai and coupler tubing were found missing and not returned.Kinks and bends found along the length of the pushwire.Testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.075mm @ 0.063mm; measured 0.084mm @ 0.127mm; measured 0.097mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00266¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00459¿ and found to be within specification.All other subassemblies appeared to be normal, and no other anomalies were observed.Conclusion: based on the analysis performed, the axium prime coil was confirmed to have "coil resistance in catheter" and "premature detachment" issues as the pushwire was returned with the implant coil already detached from the pushwire.The pushwire was found broken at the proximal to the break indicator with the coin pulled back from the lumen stop.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.Additionally, the kinks and bends observed along the length of the pushwire.It is likely that these damages occurred when the customer attempted to advance the coil through the catheter against the reported resistance.However, the cause could not be determined.Possible causes of resistance during delivery include the use of damage/incompatible catheter, vessel tortuosity and lack of continuous flush.There was no non-conformance to specification identified that led to the reported issues.Since the implant coil, ai and coupler tubing were not returned; any contribution of the implant coil, ai and coupler tubing to the reported issues could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.